U.S. doctors online nowAsk doctors free
India
A 30-year-old male asked:

Been on gabapentin for months now for rls but suffering from daytime sleepiness due to that, is there any alternative to gabapentin that does not cause eds? or any tips to not get this side effect ? thanks doctor(s?

1 doctor answer1 doctor weighed in
Dr. Bennett Machanic
Neurology 53 years experience
Very common side effect from gabapentin and likely it will continue. Certainly many other alternatives, including Lyrica and several dopamine agonists, giving a number of medications to try. Tapering to a lower gabapentin dose may help, but you may lose the effect on the RLS.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 20, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.